Weight gain... Is it a lot, or minimal?

Hey guys,

Just asking if no one minds... How much weight has everyone put on due to tablets? As mine is getting ridiciulous and I'm getting increasingly worried...

I put on a lot of weight before the tablets, but since been on them, I'm guessing it doesn't help. I've gained like 4 stone in 1 and a half years, surely that can't be just because of the tablets?

How much has your weight gain been, if you don't mind?


16 Replies

  • Hi cara

    I put on almost 2 stone although it would have been more if I hadn't constantly been on a diet. Have been going to we and gym now for a few months and now slowly coming off. Gp also prescribed me Weight loss tablets as was making me more depressed

    Jules x

  • Hey Jules,

    Yeah I totally agree, I feel these tablets are working more in uplifting my mood, but my weight is just dragging me down! I can't do anything with it at all.

    Tbh it's a scary amount to have put on in such a short time, I didn't even know there were weight loss tablets? lol x

  • My gp has prescribed me orlastat as had been trying to loose weight and was borderline obese. I've got 7lb to go now until I have a healthy BMI

    Jules x

  • Wow that's fantastic! Good luck!

    I'm over half way in the 'over weight' section, and yet the doctors just keep pushing me away saying 'i'm fine, i'm not obese' ... I just don't understand why they won't help me if I'm having trouble losing weight? Why wait until I am obese to do something? It not only frustrates me but makes my depression spiral down, I refuse to go out and when i do i feel socially uncomfortable because of my weight.


  • Hi cara, I was in tears when I saw my gp and explained the diets that I'd tried and that all they did were stop me gaining more Weight. I definitely think the combination of eating protein with every meal, exercise and the orlastat is what's helping me loose weight. It's been a lifestyle change for me as this is the only thing I can control in my life at the moment. You can buy similar weight loss tablets, might be worth a try.

    Jules x

  • Hey I'm about to go to the doctors new to this website I've suffered depression for 12 yrs now am on Zoloft but seems I have gotten worse and my weight is also making me want to walk myself I need something to help me loose weight what you are on orlastat does this help and not get you depressed while being on it? I'm so desperate

  • Hi

    Yes the orlastat combined with exercise, eating protein and doing weight watchers is the only thing that's worked for me to loose weight since starting on the a/ds. I was so depressed with the weight gain but it's gradually come off :-)

    Jules x

  • Ive been on citalopram for three years and havent put any weight on. I started going to the gym about the same time as I started taking the tablets following my counsellors advice. I also watch my diet as I know really fatty foods affect my mood.

    Maybe you need medical advice. I dont think it is to do with the tablets. Try changing your lifestyle. Do you exercise?

    Good luck, David

  • Hello Cara

    I suffer from RA and Depression and the medications really take no prisoners, keep loosing weight and putting it on,

    Every time my weight increases now I have problems loosing it and is now getting harder and harder.

    They send me to weight loss class and it just depresses me as they are down to counting on slice of bread at 180 calories, now it feels there is no slack and they are scraping the barrel


  • I have put on 4st since taking antidepressents I was on a high dose now I take 10mg and I am gradually weaning myself off I am now 15st need to lose 6st to be my normal weight GP will not give me weight lose tablets and this is

    what is making me depressed why wont they listen to me I exercise and only have eggs on toast and soup and exercise I am fed up of suffering like this.What weight lose tablets do people receommend

  • I put on 5 stone plus stone in a few months after taking them, even my doctor said oh, my thats not you! is it. but part of the drugs I was saying iether gross weight gain or weight loss. But when your depressed your body slows down ans your not as active,, sleeping a lot ect.

    I became the person I always feared,,, that in its self, of self horror made me feel more depressed. even loosing boyfriend over it!

  • I just wanted to add, weight loss tablets didnt work coz I wasnt over eating or eating fat, gone on diet chef lost a stone, It was great because was eating more than I did usually. The thought of cooking for one, isnt exciting, and so much effort for what? Plus I take a multivitamins, because was sure I wasnt eating properly so getting ill, now I dont and by loosing just one stone, my bones dont ache in my legs and hips so much. So could live on diet chef for life, so easy , and yummy.

  • brilliant diet chef works for you. I had Rosemary Connely Weight Plan satchets but they have not helped me to lose weight now thinking of the Cambridge Diet which is full of vitamins and keeps you full up and the weight does come off 3 satchets per day and a small meal

  • Hi

    I have put on about 2 and half stone over the last three years. I currently take x 2 antidepressants and an antispychotic and am sure they have contributed to my weight gain, as well as being menopausal. I now swim 4 mornings a week before work which i find helps a lot with anxiety and makes me feel more awake (as I feel tired pretty much all the time). I think the swimming has also helped to stabalize my weight. Maybe you could look into doing some type of exercise.

  • i did get my appetite back when i started on anti-dep. But i have deliberately used exercise as a form of therapy, perhaps too much----But i guess i am a bit a control freak when it comes to my weight, rather freaking out to see just one kilo go on recently.

  • Oh yes it can be, when your depressed your burning up process slows im sure of it. yes it canbe because of the tablets its a cobination, your not as active as you were before, if you read about your tablets its one of the after effects. do a search on the internet. I think you will find it so.

    Dont worry too much eat sensibly on a small plate not a big one ajust your portion size, and get active. We no longer need as much when we get older too, its not as if were growing anymore! only outwards. lol concentrate on feeling better.

You may also like...